Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Burning sensation in chest, breathlessness. Taking Nexium. History of Graves disease

For the past two weeks I ve had a burning sensation in my chest along with short rss of breath. My oxygen levels are steadily 99-100%. I feel like I am getting full breaths at times but I have random episodes where I feel like I ve just ran a marathon and I have these burning shock sensations ripple across my ribs and the SOB gets worse for a few minutes. Initially I was treated for bronchitis even tho there has been no cough or fever. After a week of antibiotics and a shot of kenalog, I was no better and saw an ENT who did a laryngoscope and diagnosed GERD . nother week has passed and I still feel the same. I ve been on Nexium 40 mg for 7 days. I quit smoking when this first started. Today is my 15th day smoke free. I have a history of Graves Disease which has been in remission since 2003. I have had anxiety and panic attacks since 1986. I am 38, 64 inches tall and weigh 118 lbs. I have had 4 children ages 15, 13, 8 and 8 months. I do not take any daily meds other than Nexium. What could be causing the SOB? It kinda feels like when I was very pregnant, but I didn t have the burning in my chest or the fiery electric shock type feelings when I was pregnant.
Asked On : Mon, 11 Feb 2013
Answers:  1 Views:  95
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pulmonologist 's  Response
From your symptoms it does sound like GERD and you have to continue Nexium. Though GERD can cause SOB in people with history of allergy but in your case it seems more because of panic attacks. To rule out asthma, you nay consult a pulmonologist after getting a PFT. You may also consult a psychiatrist for the panic attacks.
Answered: Fri, 30 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor